I went to a dermatologist in February about red bumps under both eyes. I was prescribed Elidel for the eye area and clydamycin phosphate lotion for the face. The eyes cleared and a few days later my whole face broke out in red bumps, many were puss filled but tiny. I went back and they switched me to Clindagel for the face and put me on an oral antibiotic. It seemed to start to go away and then it began spreading down my neck and onto my chest and breats. I went back and they switched me from the antibiotic to Prednasone saying that they thought it might be due to a reaction to medication - the only medication I was still taking was birth control. They biopsied my back and the results came back saying we were probably right. After two weeks of Prednasone, the bumps came back, so I went back and they gave me another week on the prednasone. After I finished that the bumps came back again. So I went back and know they tell me that it must not be the birth control since it has been three weeks since I stopped taking it. Now they think that it might be a yeast infection in my skin.
So, now I am on diflucan once every four days, and am washing with Lorac(sp?) shampoo and using some kind of creme on my infected areas. In the meantime I am covered from hairline to abdomen in these red, ***** bumps. Any thoughts?
If it is a yeast infection in my skin, do I need to cut back on foods with a high yeast or sugar content? Will steaming my face and chest and applying a clay mask help at all?
I'm afraid that I can't offer much insight. Your condition sounds not only troubling but exceedingly complex. It sounds as though your doctors are treating you for a folliculitis caused by yeast, but if so this is not the yeast that causes vaginal infections. It a yeast called Pityrosporum that lives in our follicles normally and sometimes causes rashes. That's just a guess, though, and you really ought to discuss it in more detail with the doctors who are taking care of you. I will add that allergy of any kind, to food or otherwise, seems most unlikely.
You may want to have your Dr. check for Herpes virus. Similar symptoms went on for years with diagnosis of foliculitis (folliculitis). Finally developed into the genital area where it was correctly diagnosed. Have been on prophylactic acyclovir which has eliminated the problem except for a rare and isloated eruption.
Found out later that new girlfriend had herpes but didn't disclose it. During oral sex the virus was passed with fluids onto my face and scalp which is where it originally manifested itself. Because it was limited to the scalp area it was diagnosed as foliculitis (folliculitis). The problem would subside when given prolonged doses of antibiotics (treatent for foliculitis (folliculitis)), but would return shortly after. It eventually began to spread over the face, neck and shoulders before it ever appeared on the genitals. The facial outbreaks looked similar to acne, except they itched a lot before they appeared and would erupt in clusters. They did exhibit some puss like acne but many were clearly more like blisters.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.